Alert archive / Minnesota / Wind Chill Advisories in 2018
Wind Chill Advisory 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 3, 2018, 3:28 AM CST for Clay County, Dickinson County, Osceola County, Iowa; 8 counties in Minnesota; 6 counties in South Dakota. It took effect at Feb 4, 2018, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 3:28 AM CST (09:28 UTC)
- In effect from
- Feb 4, 2018, 12:00 AM CST
- Expired
- Feb 4, 2018, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS43 KFSD 030928 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 328 AM CST Sat Feb 3 2018 MNZ071-072-097-SDZ038>040-054>056-032100- /O.NEW.KFSD.WC.Y.0006.180204T0600Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 328 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of east central South Dakota and southwest Minnesota. * WHEN...From early Sunday morning to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ IAZ003-MNZ080-081-089-090-098-032100- /O.NEW.KFSD.WC.Y.0006.180204T1000Z-180204T1800Z/ Dickinson-Murray-Cottonwood-Nobles-Jackson-Rock- 328 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 4 AM Sunday to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
5 follow-up statements
764 WWUS43 KFSD 031652 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1052 AM CST Sat Feb 3 2018 MNZ071-072-097-SDZ038>040-054>056-040100- /O.CON.KFSD.WC.Y.0006.180204T0600Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 1052 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of east central South Dakota and southwest Minnesota. * WHEN...From early Sunday morning to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ IAZ003-MNZ080-081-089-090-098-040100- /O.CON.KFSD.WC.Y.0006.180204T1000Z-180204T1800Z/ Dickinson-Murray-Cottonwood-Nobles-Jackson-Rock- 1052 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 4 AM Sunday to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
772 WWUS43 KFSD 032127 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 327 PM CST Sat Feb 3 2018 IAZ002-014-040530- /O.EXA.KFSD.WC.Y.0006.180204T1000Z-180204T1800Z/ Osceola-Clay IA- 327 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Osceola and Clay Counties in Iowa. * WHEN...From 4 AM to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ071-072-097-SDZ038>040-054>056-040530- /O.CON.KFSD.WC.Y.0006.180204T0600Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 327 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of east central South Dakota and southwest Minnesota. * WHEN...From midnight tonight to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ IAZ003-MNZ080-081-089-090-098-040530- /O.CON.KFSD.WC.Y.0006.180204T1000Z-180204T1800Z/ Dickinson-Murray-Cottonwood-Nobles-Jackson-Rock- 327 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 4 AM to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
342 WWUS43 KFSD 040320 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 920 PM CST Sat Feb 3 2018 MNZ071-072-097-SDZ038>040-054>056-041130- /O.CON.KFSD.WC.Y.0006.180204T0600Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 920 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of east central South Dakota and southwest Minnesota. * WHEN...Until noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ IAZ002-003-014-MNZ080-081-089-090-098-041130- /O.CON.KFSD.WC.Y.0006.180204T1000Z-180204T1800Z/ Osceola-Dickinson-Clay IA-Murray-Cottonwood-Nobles-Jackson-Rock- 920 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 4 AM to noon CST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
134 WWUS43 KFSD 040945 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 345 AM CST Sun Feb 4 2018 IAZ002-003-014-MNZ080-081-089-090-098-041745- /O.EXT.KFSD.WC.Y.0006.180204T0945Z-180204T1800Z/ Osceola-Dickinson-Clay IA-Murray-Cottonwood-Nobles-Jackson-Rock- 345 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 30 below zero. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until noon CST today. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ071-072-097-SDZ038>040-054>056-041745- /O.CON.KFSD.WC.Y.0006.000000T0000Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 345 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Portions of east central South Dakota and southwest Minnesota. * WHEN...Until noon CST today. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
344 WWUS43 KFSD 041755 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1155 AM CST Sun Feb 4 2018 MNZ071-072-097-SDZ038>040-054>056-041900- /O.EXP.KFSD.WC.Y.0006.000000T0000Z-180204T1800Z/ Lincoln MN-Lyon MN-Pipestone-Beadle-Kingsbury-Brookings-Miner- Lake-Moody- 1155 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Decreasing winds and slowly rising temperatures will alleviate the coldest conditions. However, wind chills will remain below zero through much of the afternoon, so continue to protect against the cold if headed outdoors later today. $$ IAZ002-003-014-MNZ080-081-089-090-098-041900- /O.EXP.KFSD.WC.Y.0006.000000T0000Z-180204T1800Z/ Osceola-Dickinson-Clay IA-Murray-Cottonwood-Nobles-Jackson-Rock- 1155 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Decreasing winds and slowly rising temperatures will alleviate the coldest conditions. However, wind chills will range from 5 below to 15 below zero through much of the afternoon, so continue to protect against the cold if headed outdoors later today. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:57 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 2, 10:57 PM CST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1057 PM CST Fri Feb 2 2018 .SHORT TERM...(This evening through Saturday) Issued at 325 PM CST Fri Feb 2 2018 Low clouds that started the morning continue to move northeast as robust warm advection brings in a more mild air mass from the south. Light south winds will weaken after dark, and some patchy fog is possible given the added moisture in the boundary layer. Temperatures remain mild overnight with mid-level cloud cover developing over the region. Saturday will start off warm, with morning low temperatures much warmer than previous nights. High temperatures will be reached earlier than usual, with amount of morning sunshine determining how warm locations are able to get. Warmed the previous forecast by about 5 degrees given a slightly slower cold front progression. During the afternoon a cold front will shift winds to northerly, gusting 20-30 mph. During this time flurries and light snow is possible north of I-90, but the better chances hold off until evening. .LONG TERM...(Saturday night through Friday) Issued at 325 PM CST Fri Feb 2 2018 During the evening and early overnight, continued cold advection brings temperatures in the low levels of the atmosphere down to negative 12 to negative 20 C, which is the dendritic growth zone. So although moisture and forcing with this system is limited, a period of flurries and light snow do look likely for many in the tri-state area Saturday night into early Sunday morning. Accumulations are expected to be minimal. By Sunday morning, much colder Canadian air will be over the region, with north winds 15 to 25 mph persisting. Wind chills in the negative teens are likely, and north of I-90, negative 20 to 25 wind chills are possible. It will be a good morning to wear a thicker coat. By mid-afternoon it will not feel quite as cold; however, clearing skies will allow good radiational cooling Sunday night leading to another chilly start on Monday. The upper-level northwesterly jet stream remains over the region through next week. Monday is the next opportunity for snow, as 850 hPa frontogenesis coincides with lift from a subtle upper-level shortwave trough. Snow amounts look light at this time, but there is potential for a few inches of snow if all the atmospheric ingredients come together. Given this is still 3 days out, there is low confidence in timing details or the strength of this system, but it's one worth monitoring. The rest of the week features continued below average temperatures, with weak, quick-moving shortwaves bringing opportunities for light snowfall. Most of these look to be of limited impact at this time. By the end of the week, a larger system could bring more widespread snow. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1052 PM CST Fri Feb 2 2018 Mid clouds will continue to blanket the area, with VFR conditions expected to persist through the overnight hours. MVFR ceilings will once again drop southward starting after daybreak in the highway 14 corridor on Saturday and gradually expanding southeast through the day. Light snow or flurries will develop north of I-90, with flurry activity expanding into the rest of the area after 00z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...VandenBoogart LONG TERM...VandenBoogart AVIATION...
Nearby
Wind Chill Advisories in Minnesota, 2018Wind Chill Advisories in South Dakota, 2018Wind Chill Advisories in Iowa, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.